Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 30, 2010, 6:21 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 6:21 AM CDT (11:21 UTC)
- Expired
- Apr 30, 2010, 3:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WWUS74 KBRO 301121 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 621 AM CDT FRI APR 30 2010 ...GUSTY SOUTHEAST WINDS TO CONTINUE THROUGH NOON... .A TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE GUSTY SOUTHEAST WINDS OF 25 TO 30 MPH. WINDS JUST ABOVE THE SURFACE ARE AT 50 TO 60 MPH AND A PORTION OF THIS ENERGY IS EXPECTED TO MIX TO THE SURFACE AFTER SUNRISE. A WIND SHIFT IS EXPECTED ACROSS THE REGION AROUND NOON...BRINGING LIGHTER WESTERLY WINDS TO THE REGION. TXZ253>257-301700- /O.NEW.KBRO.WI.Y.0008.100430T1121Z-100430T1700Z/ HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 621 AM CDT FRI APR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. WINDS OF 30 MPH ARE EXPECTED TO CONTINUE ACROSS CAMERON...WILLACY AND THE EASTERN PORTIONS OF HIDALGO COUNTY THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
809 WWUS74 KBRO 301629 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1129 AM CDT FRI APR 30 2010 ...GUSTY SOUTHEAST WINDS TO CONTINUE INTO THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE GUSTY SOUTHEAST WINDS OF 25 TO 30 MPH. WINDS JUST ABOVE THE SURFACE ARE AT 50 TO 60 MPH AND A PORTION OF THIS ENERGY IS EXPECTED TO MIX TO THE SURFACE AFTER SUNRISE. A WIND SHIFT IS EXPECTED ACROSS THE REGION EARLY THIS AFTERNOON...BRINGING LIGHTER WESTERLY WINDS TO THE REGION. TXZ253-301730- /O.CAN.KBRO.WI.Y.0008.000000T0000Z-100430T1700Z/ HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 1129 AM CDT FRI APR 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS ALL OF HIDALGO COUNTY HAVE BEGUN TO LOWER...AND WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THE REST OF THE AFTERNOON. $$ TXZ254>257-302000- /O.EXT.KBRO.WI.Y.0008.000000T0000Z-100430T2000Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1129 AM CDT FRI APR 30 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... WINDS OF 25 TO 30 MPH ARE EXPECTED TO CONTINUE ACROSS CAMERON AND WILLACY COUNTIES INTO THIS AFTERNOON. DECREASING WINDS ARE NOT EXPECTED UNTIL LATER THIS AFTERNOON FOR THE COASTAL REGIONS...SO THE ADVISORY HAS BEEN EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:37 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 30, 3:37 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
337 AM CDT FRI APR 30 2010
.SHORT TERM /TODAY THROUGH 7 PM SATURDAY/...BOTH THE NAM AND THE GFS
SHOW WINDS DECREASING OVER DEEP SOUTH TEXAS DURING THE DAY TODAY.
EXPECT CONDITIONS TO BE BELOW WIND ADVISORY CRITERIA DURING MOST OF
THE DAY TODAY WITH THE STRONGEST WINDS BEING THIS MORNING.
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE MOSTLY
TO AMPLE AMOUNT OF SUNSHINE. A RELATIVELY DRY AND STABLE AIRMASS
WILL BE THE RULE OVER THE AREA THROUGH THE PERIOD. THE BRO SOUNDING
LAST NIGHT SHOWED A PRECIP WATER OF 1.04 AND A K-INDEX OF 10. WINDS
WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST TONIGHT AND SATURDAY
AHEAD OF AN APPROACHING COLD FRONT THAT SHOULD MOVE THROUGH DEEP
SOUTH TEXAS BY SATURDAY NIGHT.
&&
.LONG TERM /7 PM SATURDAY THROUGH THURSDAY/...MODELS ARE IN GOOD
AGREEMENT SAT NIGHT WITH THE 500MB TROUGH ACROSS NORTHWEST MEXICO
MOVING EASTWARD BRINGING A WEAK COLD FRONT THROUGH DEEP SOUTH TX
EARLY SUN MORNING. LOW TO MID LEVEL MOISTURE APPEARS TO BE LIMITED
SAT NIGHT INTO SUNDAY BUT WILL CONTINUE TO MENTION A SLIGHT CHANCE
OF SHOWERS SUN MORNING WITH FRONTAL PASSAGE. DRIER AIR WILL FILTER
INTO THE LOWER RIO GRANDE VALLEY SUN AFTERNOON IN THE WAKE OF THE
FRONT EVEN THOUGH THE TROUGH ACROSS NORTHERN MEXICO AND WEST TX
LINGERS. A SHORTWAVE IS PROGGED BY THE GFS AND ECMWF TO SWING
THROUGH NORTH TX MONDAY BRINGING ANOTHER SURGE OF HIGH PRESSURE
INTO SOUTH TX MON NIGHT INTO TUESDAY. AS THE SHORTWAVE TROUGH
MOVES EASTWARD TUESDAY...THE LONG TERM MODELS ARE FAIRLY IN GOOD
AGREEMENT WITH A ZONAL FLOW DEVELOPING ACROSS THE SOUTHERN TIER OF
THE COUNTRY. VERY WARM AND RELATIVELY CONDITIONS WILL PERSIST NEXT
WEEK ESPECIALLY IF A 500MB RIDGE DEVELOPS ACROSS NORTHERN MEXICO
AND SOUTH TX THURSDAY AS PROGGED BY THE 00Z ECMWF MODEL RUN.
&&
.AVIATION...MVFR CIG THIS MORNING BECOMING VFR BY THIS AFTERNOON AND
CONTINUING THROUGH THIS EVENING. MVFR CIG IS EXPECTED AGAIN AFTER
MIDNIGHT TONIGHT BECOMING VFR LATER SATURDAY MORNING. WINDS WILL BE
STRONG FROM THE SOUTH TO SOUTHEAST THIS MORNING BECOMING MODERATE
THIS AFTERNOON AND TONIGHT.
&&
.MARINE...
TODAY THROUGH 7 PM SATURDAY...BUOY 42020 REPORTED SOUTH TO SOUTHEAST
WINDS 23 KNOTS GUSTING TO 29 KNOTS WITH SEAS 6.6 FEET WITH A PERIOD
OF 6 SECONDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL
WATERS AND THE LAGUNA MADRE OF DEEP SOUTH TEXAS UNTIL 1 PM CDT
TODAY DUE TO BREEZY TO WINDY CONDITIONS CAUSED BY HIGH PRESSURE
OVER THE GULF OF MEXICO INTERACTING WITH A LOW PRESSURE SYSTEM OVER
NORTH TEXAS. THE WINDS SHOULD DECREASE BY THIS AFTERNOON AND
CONTINUE THROUGH SATURDAY AS A WEAK COLD FRONT APPROACHES DEEP SOUTH
TEXAS.
7 PM SATURDAY THROUGH TUESDAY...MODERATE TO STRONG SOUTHEAST WINDS
SATURDAY IS EXPECTED TO DECREASE SAT NIGHT AS A WEAK COLD FRONT
APPROACHES THE LOWER TEXAS COAST. WINDS WILL SHIFT TO THE NORTH
AND INCREASE BRIEFLY SUN MORNING AS THE FRONT MOVES OFFSHORE.
LIGHT TO MODERATE NORTH WINDS SUNDAY SHOULD VEER TO THE EAST
MONDAY AS HIGH PRESSURE OVER THE COASTAL WATERS MOVES EASTWARD.
ANOTHER WEAK COLD FRONT IS PROGGED TO MOVE INTO THE WESTERN GULF
OF MEXICO MON NIGHT PROVIDING LIGHT TO MODERATE NORTH WINDS
PREVAIL IN THE WAKE OF THE FRONT TUESDAY. SMALL CRAFT ADVISORIES
WILL BE NEEDED FOR THE OFFSHORE WATERS SAT NIGHT THROUGH SUNDAY
FOR HIGH SEAS UNTIL SEAS DIMINISH LATE SUNDAY INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 89 77 89 73 / 0 0 0 10
BROWNSVILLE 91 75 90 73 / 0 0 0 10
HARLINGEN 96 74 95 71 / 0 0 0 10
MCALLEN 97 73 96 70 / 0 0 0 10
RIO GRANDE CITY 99 71 96 70 / 0 0 0 10
SOUTH PADRE ISLAND 85 76 84 74 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ130-
132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
65/61Hazardous weather outlook, Apr 30, 5:00 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT FRI APR 30 2010 TXZ248>257-011015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS EXPECTED THIS MORNING WITH OCCASIONAL GUSTS BETWEEN 25 AND 35 MPH. WIND ADVISORIES ARE NOT EXPECTED TO BE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ130-132-135-150-155-170-175-011015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE AND OFFSHORE WATERS UNTIL 1 PM TODAY. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:41 PM CDT | Small Craft Advisory | BRO | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.